I have been taking a generic Finasteride called Finpecia for just under 3 months and I’m unsure whether it is doing anything for me or not. I am aware that buying generics is risky but I simply cannot afford Propecia, being a student.
I have read on forums that side effects are a sign that the drug is working. I experienced a couple of sides very early on (around a week after starting) which subsided soon after, I was wondering if this is a sign that the drug is legit? Or could this just be caused by some other ingredient found in the pills I am consuming?
I do not believe that seeing a side effect is an indication of whether the drug you are taking is real/legit or even if it is working. A side effect is just that… a side effect. Placebos can even provide side effect-like instances. After only 3 months though, that’s not enough time to really notice benefits from finasteride.
It also sounds like you are self treating without a doctor’s supervision. There is a generic finasteride in the U.S. that doctors can prescribe available in 5mg strength (approximately $30 to $60 for one year supply) that patients cut into four pieces to make the dose semi-equivalent to Propecia (which is finasteride 1mg). If you’re not under the care of a physician and taking a prescription drug, you really should see a doctor.